Vol. 6, No. 7, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Free subalgebras of quotient rings of Ore extensions

Jason P. Bell and Daniel Rogalski

Vol. 6 (2012), No. 7, 1349–1367
Abstract

Let K be a field extension of an uncountable base field k, let σ be a k-automorphism of K, and let δ be a k-derivation of K. We show that if D is one of K(x;σ) or K(x;δ), then D either contains a free algebra over k on two generators, or every finitely generated subalgebra of D satisfies a polynomial identity. As a corollary, we show that the quotient division ring of any iterated Ore extension of an affine PI domain over k is either again PI, or else it contains a free algebra over its center on two variables.

Keywords
free algebra, division algebra, Ore extension, skew polynomial ring
Mathematical Subject Classification 2010
Primary: 16K40
Secondary: 16S10, 16S36, 16S85
Milestones
Received: 10 March 2011
Revised: 6 January 2012
Accepted: 7 February 2012
Published: 4 December 2012
Authors
Jason P. Bell
Department of Mathematics
Simon Fraser University
8888 University Drive
Burnaby, BC  V5A 1S6
Canada
http://www.math.sfu.ca/~jpb/
Daniel Rogalski
Department of Mathematics
University of California, San Diego
La Jolla, CA 92093-0112
United States
http://www.math.ucsd.edu/~drogalsk/